Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 60, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 17, 2004, 5:41 PM EDT for Lorain County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2004, 5:41 PM EDT (21:41 UTC)
- Expired
- May 17, 2004, 6:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 21 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730
WUUS51 KCLE 172141
SVRCLE
OHC093-172245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT MON MAY 17 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LORAIN COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 645 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES WEST OF WELLINGTON...OR ABOUT 13 MILES
SOUTHEAST OF NORWALK...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ELYRIA
GRAFTON
NORTH RIDGEVILLE
WELLINGTON
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4139 8198 4134 8198 4132 8189 4103 8232
4130 8233 4149 8211
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:50 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 17, 1:50 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 150 PM EDT MON MAY 17 2004 .DISCUSSION... TSTM ACTVTY CONTS OVR THE WRN SXNS. WRMFNT N OF TOL-CLE-YNG LN...THEN CDFNT MVG THRU TUE. NO WW ATTM IN THE NW BUT PSBL LATER. WL CONT WITH SCT TNGHT THEN BCMG LIKELY TUES AS THE FNT MOVS THRU. TEMPS LOOK OK...NOT AS COOL AFT FROPA AS A FEW DAYS AGO. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. &&
Hazardous weather outlook, May 17, 5:18 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT MON MAY 17 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-171117- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 518 AM EDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE INTO NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TUESDAY AFTERNOON AND SOME OF THE THUNDERSTORMS THAT WILL ACCOMPANY THE FRONT MAY BE SEVERE. NO HAZARDOUS WEATHER IS EXPECTED DAYS THREE THROUGH SEVEN AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 2:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| May 17, 2:46 PM EDT | Special Marine Warning | CLE | 89 min | |
| May 17, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 35 min |
| May 17, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 45 min |
| May 17, 4:09 PM EDT | Tornado Warning | CLE | Ottawa | 36 min |
| May 17, 4:14 PM EDT | Special Marine Warning | CLE | 61 min | |
| May 17, 4:47 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 43 min |
| May 17, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 44 min |
| May 17, 5:24 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 17, 5:30 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 60 min |
| May 17, 5:31 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 44 min |
| May 17, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky | 27 min |
| May 17, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 36 min |
| May 17, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 51 min |
| May 17, 6:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 63 min |
| May 17, 6:20 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 40 min |
| May 17, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 60 min |
| May 17, 6:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 17, 6:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 17, 6:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 17, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 57 min |
| May 17, 7:02 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 58 min |
| May 17, 7:17 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 43 min |
| May 17, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 25 min |
| May 17, 7:55 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 65 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.